How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr_Anderson Your Own Question
Dr_Anderson, Doctor
Category: Mental Health
Satisfied Customers: 335
Experience:  Psychiatrist
Type Your Mental Health Question Here...
Dr_Anderson is online now
A new question is answered every 9 seconds

I am on Wellbutrin for depression and I do take a blood pressure

This answer was rated:

I am on Wellbutrin for depression and I do take a blood pressure pill. I have been having difficulty sleeping and never wake up rested. My head starts feeling funny a half hour after I get up. I feel a little light headed and all I want to do is go back to bed. I feel great in the afternoon and evening. It just takes me hours in the morning to get going. What do you suggest?

Dr_Anderson : Greetings, and thank you for your question. I'm sorry that you are feeling so "rough"! Wellbutrin is a very good antidepressant, but for some people it can raise blood pressure or act in too stimulating a fashion. This is one reason why we recommend it be taken in the morning. When do you take your Wellbutrin?
Dr_Anderson : Also, what blood pressure medication do you have? It is important to make sure the Wellbutrin is not interacting with your blood pressure medicine in a negative fashion.
Dr_Anderson : Your funny feeling that you get in the morning could be due to poor sleep, or it could be a medication side effect. Another important step is to inform both the doctor prescribing the Wellbutrin and the one prescribing the blood pressure medicine (if they are not the same person) of these symptoms so that they can make sure the medicines are not responsible for these fatigue, poor sleep, and foggy feelings.
Dr_Anderson : I see you are offline right now, but will be happy to continue our dialogue. Please let me know when you are back online so I may continue to assist!
Dr_Anderson : Regards,
Dr_Anderson : Dr. Anderson

I am on 5mg. of Lisinopril.



I do take the Wellbutrin in the morning


Dr_Anderson : I double-checked, and there are no significant interactions noted between those two medications. Does the funny feeling in your head come before or after the Wellbutrin?
Dr_Anderson : Part of the good feeling in the later part of the day is the diurnal variation of depression (meaning that one part of the day is lousy, another part is decent), but it could also have a contribution from the Wellbutrin "peaking" in your system at that time. Is your Wellbutrin XL or SR?

before, I'm sorry I was taking Wellbutrin last year. My Dr. switched me to Pristiq 100 mg. Do you think I need to do something different so I don't feel so off in the morning?


Dr_Anderson : Pristiq works on both the norepinephrine and serotonin system, and it is the active ingredient of Effexor. It could very well be that the Pristiq is giving you this fuzzy feeling. There are a couple ideas: one would be to try and split the dose up, 50 mg twice a day (hard to cut those little pills, so might need a 50 mg pill instead), another would be to move the itming of when you take the Pristiq. If those don't work after a couple of weeks, it may be necessary to change from the Pristiq to something else, such as Cymbalta.
Dr_Anderson and other Mental Health Specialists are ready to help you

Related Mental Health Questions